Alert archive / New York / Winter Weather Advisories in 2020
Winter Weather Advisory 13, NWS Buffalo, NY
NWS Buffalo, NY issued this winter weather advisory at Feb 17, 2020, 3:35 AM EST for 7 counties in New York. It took effect at Feb 18, 2020, 3:36 AM EST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Feb 17, 2020, 3:35 AM EST (08:35 UTC)
- In effect from
- Feb 18, 2020, 3:36 AM EST
- Expired
- Feb 18, 2020, 11:58 AM EST
- In force
- 8 hr
- Issued by
- NWS Buffalo, NY
Counties Genesee County, NY, Jefferson County, NY, Lewis County, NY, Monroe County, NY, Niagara County, NY, Orleans County, NY, Oswego County, NY
The radar
The Ft Drum radar (KTYX), 129 km from the middle of the area, began a volume at 08:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 8.6 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 889 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
241 WWUS41 KBUF 170835 WSWBUF URGENT - WINTER WEATHER MESSAGE National Weather Service Buffalo NY 335 AM EST Mon Feb 17 2020 NYZ008-171645- /O.NEW.KBUF.WW.Y.0013.200218T1000Z-200218T2000Z/ Lewis- Including the city of Lowville 335 AM EST Mon Feb 17 2020 ...WINTER WEATHER ADVISORY IN EFFECT FROM 5 AM TO 3 PM EST TUESDAY... * WHAT...Snow and blowing snow expected. Total snow accumulations of 4 to 7 inches. Winds gusting as high as 40 mph will produce blowing and drifting snow for a brief time Tuesday morning before temperatures warm above freezing. * WHERE...Lewis county. Greatest snow accumulations will be across the southern portion of the county. * WHEN...From 5 AM to 3 PM EST Tuesday. * IMPACTS...Plan on snow covered and slippery road conditions. Areas of blowing snow could significantly reduce visibility. The hazardous conditions could impact the morning commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Periods of snow will result in snow covered roads and limited visibilities. Slow down and use caution while driving. Submit snow reports through our website or social media. && $$ Hitchcock
6 follow-up statements
265 WWUS41 KBUF 171723 WSWBUF URGENT - WINTER WEATHER MESSAGE National Weather Service Buffalo NY 1223 PM EST Mon Feb 17 2020 NYZ008-180300- /O.CON.KBUF.WW.Y.0013.200218T1000Z-200218T2000Z/ Lewis- Including the city of Lowville 1223 PM EST Mon Feb 17 2020 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 5 AM TO 3 PM EST TUESDAY... * WHAT...Snow and blowing snow expected. Total snow accumulations of 4 to 7 inches. Winds gusting as high as 50 mph will produce blowing and drifting snow for a brief time Tuesday morning before temperatures warm above freezing. * WHERE...Lewis county. * WHEN...From 5 AM to 3 PM EST Tuesday. * IMPACTS...Plan on slippery road conditions. Patchy blowing snow could significantly reduce visibility. The hazardous conditions could impact the morning commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Periods of snow will result in snow covered roads and limited visibilities. Slow down and use caution while driving. Submit snow reports through our website or social media. && $$ JLA
747 WWUS41 KBUF 180253 WSWBUF URGENT - WINTER WEATHER MESSAGE National Weather Service Buffalo NY 953 PM EST Mon Feb 17 2020 NYZ008-181100- /O.CON.KBUF.WW.Y.0013.200218T1000Z-200218T2000Z/ Lewis- Including the city of Lowville 953 PM EST Mon Feb 17 2020 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 5 AM TO 3 PM EST TUESDAY... * WHAT...Snow and blowing snow expected. Total snow accumulations of 4 to 7 inches. Winds gusting as high as 50 mph will produce blowing and drifting snow for a brief time Tuesday morning before temperatures warm above freezing. * WHERE...Lewis county. * WHEN...From 5 AM to 3 PM EST Tuesday. * IMPACTS...Plan on slippery road conditions. Patchy blowing snow could significantly reduce visibility. The hazardous conditions could impact the morning commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Periods of snow will result in snow covered roads and limited visibilities. Slow down and use caution while driving. Submit snow reports through our website or social media. && $$
973 WWUS41 KBUF 180836 WSWBUF URGENT - WINTER WEATHER MESSAGE National Weather Service Buffalo NY 336 AM EST Tue Feb 18 2020 NYZ001>003-011-181300- /O.EXB.KBUF.WW.Y.0013.200218T0836Z-200218T1300Z/ Niagara-Orleans-Monroe-Genesee- Including the cities of Niagara Falls, Medina, Rochester, and Batavia 336 AM EST Tue Feb 18 2020 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 8 AM EST THIS MORNING... * WHAT...Mixed precipitation and freezing rain. Additional snow and sleet accumulations of an inch or less and ice accumulations of a few hundredths of an inch. * WHERE...Niagara, Orleans, Monroe, and Genesee counties. * WHEN...Until 8 AM EST this morning. * IMPACTS...Untreated roads will briefly become very slippery. The hazardous conditions could impact the early portion of the morning commute. Temperatures will rise above freezing by mid morning with improving travel conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Periods of snow, sleet or freezing rain will result in slippery roads and limited visibilities. Slow down and use caution while driving. Submit snow and ice reports through our website or social media. && $$ NYZ008-181645- /O.CON.KBUF.WW.Y.0013.200218T1000Z-200218T2000Z/ Lewis- Including the city of Lowville 336 AM EST Tue Feb 18 2020 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 3 PM EST THIS AFTERNOON... * WHAT...Snow and blowing snow expected. Total snow accumulations of 4 to 7 inches. Winds gusting as high as 35 mph. * WHERE...Lewis county. Greatest accumulations across the southern portion of the county. * WHEN...Until 3 PM EST this afternoon. * IMPACTS...Plan on snow covered and slippery road conditions and greatly reduced visibility. The hazardous conditions will impact the morning commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Periods of snow will result in snow covered roads and limited visibilities. Slow down and use caution while driving. Submit snow reports through our website or social media. && $$ NYZ004>006-181645- /O.NEW.KBUF.WS.A.0005.200220T0000Z-200220T1800Z/ Wayne-Northern Cayuga-Oswego- Including the cities of Newark, Fair Haven, and Oswego 336 AM EST Tue Feb 18 2020 ...WINTER STORM WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY AFTERNOON... * WHAT...Heavy lake effect snow possible. Total snow accumulations of 6 to 9 inches possible in the most persistent lake snows. * WHERE...Wayne, Northern Cayuga, and Oswego counties. * WHEN...From Wednesday evening through Thursday afternoon. * IMPACTS...Travel could be very difficult with snow covered roads and poor visibility in narrow bands. PRECAUTIONARY/PREPAREDNESS ACTIONS... Narrow bands of heavy snow could impact portions of the region. Localized travel problems will be possible. && $$ Hitchcock/AR
141 WWUS41 KBUF 181151 WSWBUF URGENT - WINTER WEATHER MESSAGE National Weather Service Buffalo NY 651 AM EST Tue Feb 18 2020 NYZ001>003-011-181300- /O.CAN.KBUF.WW.Y.0013.000000T0000Z-200218T1300Z/ Niagara-Orleans-Monroe-Genesee- Including the cities of Niagara Falls, Medina, Rochester, and Batavia 651 AM EST Tue Feb 18 2020 ...WINTER WEATHER ADVISORY IS CANCELLED... Freezing rain has ended across the area. Wet snow, mixed with rain will change to all rain by mid morning. Travel conditions will rapidly improve early this morning as temperatures rise above freezing. $$ NYZ008-182000- /O.CON.KBUF.WW.Y.0013.000000T0000Z-200218T2000Z/ Lewis- Including the city of Lowville 651 AM EST Tue Feb 18 2020 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 3 PM EST THIS AFTERNOON... * WHAT...Snow and blowing snow expected. Total snow accumulations of 4 to 7 inches. Winds gusting as high as 35 mph. * WHERE...Lewis county. Greatest accumulations across the southern portion of the county. * WHEN...Until 3 PM EST this afternoon. * IMPACTS...Plan on snow covered and slippery road conditions and greatly reduced visibility. The hazardous conditions will impact the morning commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Periods of snow will result in snow covered roads and limited visibilities. Slow down and use caution while driving. Submit snow reports through our website or social media. && $$ NYZ004>006-182000- /O.CON.KBUF.WS.A.0005.200220T0000Z-200220T1800Z/ Wayne-Northern Cayuga-Oswego- Including the cities of Newark, Fair Haven, and Oswego 651 AM EST Tue Feb 18 2020 ...WINTER STORM WATCH REMAINS IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY AFTERNOON... * WHAT...Heavy lake effect snow possible. Total snow accumulations of 6 to 9 inches possible in the most persistent lake snows. * WHERE...Wayne, Northern Cayuga, and Oswego counties. * WHEN...From Wednesday evening through Thursday afternoon. * IMPACTS...Travel could be very difficult with snow covered roads and poor visibility in narrow bands. PRECAUTIONARY/PREPAREDNESS ACTIONS... Narrow bands of heavy snow could impact portions of the region. Localized travel problems will be possible. && $$ Hitchcock
769 WWUS41 KBUF 181319 WSWBUF URGENT - WINTER WEATHER MESSAGE National Weather Service Buffalo NY 819 AM EST Tue Feb 18 2020 NYZ006-182130- /O.EXB.KBUF.WW.Y.0013.000000T0000Z-200218T1700Z/ /O.CON.KBUF.WS.A.0005.200220T0000Z-200220T1800Z/ Oswego- Including the city of Oswego 819 AM EST Tue Feb 18 2020 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL NOON EST TODAY... ...WINTER STORM WATCH REMAINS IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY AFTERNOON... * WHAT...For the Winter Weather Advisory, wet and slushy snow gradually changing to rain by midday. Additional snow accumulations of 2 to 3 inches. Winds gusting as high as 40 mph. For the Winter Storm Watch, heavy lake effect snow possible. Total snow accumulations of 5 to 9 inches possible in the most persistent lake snows. * WHERE...Oswego county. * WHEN...For the Winter Weather Advisory, until noon EST today. For the Winter Storm Watch, from Wednesday evening through Thursday afternoon. * IMPACTS...Travel this morning will be difficult due to snow and slush covered roads. The hazardous conditions will impact the morning commute. Another period of difficult travel is possible Wednesday night into Thursday morning due to heavy lake effect snow and poor visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Periods of snow will result in snow covered roads and limited visibilities. Slow down and use caution while driving. Submit snow reports through our website or social media. Narrow bands of heavy snow Wednesday night into Thursday could impact portions of the region. Localized travel problems will be possible. && $$ NYZ007-181700- /O.EXB.KBUF.WW.Y.0013.000000T0000Z-200218T1700Z/ Jefferson- Including the city of Watertown 819 AM EST Tue Feb 18 2020 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL NOON EST TODAY... * WHAT...Snow expected, gradually mixing with and changing to rain by midday. Additional snow accumulations of 1 to 3 inches. Winds gusting as high as 50 mph. * WHERE...Jefferson county. * WHEN...Until noon EST today. * IMPACTS...Travel this morning will be difficult due to snow and slush covered roads along with poor visibility. The hazardous conditions will impact the morning commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Periods of snow will result in snow covered roads and limited visibilities. Slow down and use caution while driving. Submit snow reports through our website or social media. && $$ NYZ008-182000- /O.CON.KBUF.WW.Y.0013.000000T0000Z-200218T2000Z/ Lewis- Including the city of Lowville 819 AM EST Tue Feb 18 2020 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 3 PM EST THIS AFTERNOON... * WHAT...Snow and blowing snow expected. Total snow accumulations of 4 to 7 inches. Winds gusting as high as 35 mph. * WHERE...Lewis county. Greatest accumulations across the southern portion of the county. * WHEN...Until 3 PM EST this afternoon. * IMPACTS...Plan on snow covered and slippery road conditions and greatly reduced visibility. The hazardous conditions will impact the morning commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Periods of snow will result in snow covered roads and limited visibilities. Slow down and use caution while driving. Submit snow reports through our website or social media. && $$ NYZ004-005-182130- /O.CON.KBUF.WS.A.0005.200220T0000Z-200220T1800Z/ Wayne-Northern Cayuga- Including the cities of Newark and Fair Haven 819 AM EST Tue Feb 18 2020 ...WINTER STORM WATCH REMAINS IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY AFTERNOON... * WHAT...Heavy lake effect snow possible. Total snow accumulations of 6 to 9 inches possible in the most persistent lake snows. * WHERE...Wayne and Northern Cayuga counties. * WHEN...From Wednesday evening through Thursday afternoon. * IMPACTS...Travel could be very difficult with snow covered roads and poor visibility in narrow bands. PRECAUTIONARY/PREPAREDNESS ACTIONS... Narrow bands of heavy snow could impact portions of the region. Localized travel problems will be possible. && $$ JLA
319 WWUS41 KBUF 181658 WSWBUF URGENT - WINTER WEATHER MESSAGE National Weather Service Buffalo NY 1158 AM EST Tue Feb 18 2020 NYZ006-190100- /O.CAN.KBUF.WW.Y.0013.000000T0000Z-200218T1700Z/ /O.CON.KBUF.WS.A.0005.200220T0000Z-200220T1800Z/ Oswego- Including the city of Oswego 1158 AM EST Tue Feb 18 2020 ...WINTER STORM WATCH REMAINS IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY AFTERNOON... ...WINTER WEATHER ADVISORY IS CANCELLED... * WHAT...Heavy lake effect snow possible. Total snow accumulations of 6 to 9 inches possible in the most persistent lake snows. * WHERE...Oswego county. * WHEN...From Wednesday evening through Thursday afternoon. * IMPACTS...Travel could be very difficult with snow covered roads and poor visibility. The hazardous conditions could impact the Thursday morning or evening commutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Narrow bands of heavy snow could impact portions of the region. Localized travel problems will be possible. && $$ NYZ007-181800- /O.CAN.KBUF.WW.Y.0013.000000T0000Z-200218T1700Z/ Jefferson- Including the city of Watertown 1158 AM EST Tue Feb 18 2020 ...WINTER WEATHER ADVISORY IS CANCELLED... Widespread snow has ended, therefore the winter weather advisory is cancelled. $$ NYZ008-181800- /O.CAN.KBUF.WW.Y.0013.000000T0000Z-200218T2000Z/ Lewis- Including the city of Lowville 1158 AM EST Tue Feb 18 2020 ...WINTER WEATHER ADVISORY IS CANCELLED... Though some light snow may continue across southern Lewis county early this afternoon, the widespread snow has ended. Therefore the advisory has been cancelled. $$ NYZ004-005-190100- /O.CON.KBUF.WS.A.0005.200220T0000Z-200220T1800Z/ Wayne-Northern Cayuga- Including the cities of Newark and Fair Haven 1158 AM EST Tue Feb 18 2020 ...WINTER STORM WATCH REMAINS IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY AFTERNOON... * WHAT...Heavy lake effect snow possible. Total snow accumulations of 6 to 9 inches possible in the most persistent lake snows. * WHERE...Wayne and Northern Cayuga counties. * WHEN...From Wednesday evening through Thursday afternoon. * IMPACTS...Travel could be very difficult with snow covered roads and poor visibility. The hazardous conditions could impact the Thursday morning or evening commutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Narrow bands of heavy snow could impact portions of the region. Localized travel problems will be possible. && $$ JLA
What forecasters said that day
The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this winter weather advisory went out at Feb 17, 12:58 AM EST, 2 hours 37 minutes earlier.
Area forecast discussion, Feb 17, 12:58 AM EST, 2 hours 37 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
1258 AM EST Mon Feb 17 2020
.SYNOPSIS...
A cold front will slide across the Lower Great Lakes overnight with
just a few light snow showers and flurries expected. High pressure
will then push across our region Monday while bringing a period of
fair weather that will last through Monday evening. Low pressure
will then cross the Great Lakes later Monday night and Tuesday,
bringing warmer temperatures with an initial mix of snow and rain
changing to all rain, before colder air returns and leads to some
limited lake snows southeast of the lakes Wednesday and Thursday.
&&
.NEAR TERM /THROUGH TODAY/...
Early this morning a cold front lies across the eastern Lake
Ontario region and Lake Ontario...with scattered snow showers
upon it. As the front passes snow, and behind it, some brief
lake effect snow will develop. The p-type will merely be in the
form of some snow showers owing to renewed moisture within the
dendritic snow growth zone. Expect any accumulations to be under
an inch and mainly confined to areas east and southeast of Lake
Ontario...with the snow showers and flurries rapidly
diminishing late tonight and early Monday morning with the
departure of the front... and as the low level flow turns more
northerly and directional shear rapidly increases.
On Monday surface high pressure will build in rather quickly behind
the front, with lingering lake effect clouds and flurries south of
the lakes giving way to partly to mostly sunny skies in the
afternoon. Daytime highs will range from the upper 30s across the
western Southern Tier to the upper 20s across the North Country.
&&
.SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/...
Monday night, warm air advection will increase across the region,
and as a result, low temperatures will occur early and warm through
the night. This will result as southerly flow will increase as an
area of high pressure tracks to the east of the region and as a
developing area of low pressure tracks across the Great Lakes Monday
night into Tuesday morning. Early low temperatures will be in the
mid to upper 20s for most areas south of Lake Ontario, except for
some low 30s in the Western SOuthern Tier, and low to mid teens for
the North Country. The developing low will take shape and become
better organized on Monday evening over the upper Mississippi Valley
as a potent shortwave trough crosses the Northern Plains. POPs will
increase after Midnight Monday night as the area of low pressure and
cold front approach the area. Chance POPs will be in place a few
hours after Midnight across the far western portion of the area, and
continue to expand eastward through the early morning. Likely POPs
or higher will expand across most of the area by the time of the
morning commute. Most of the precipitation should be in the form of
rain as warm air advection continues ahead of the system, but snow
will be likely starting closer to daybreak east of Lake Ontario
where temperatures will be a bit slower to warm.
Tuesday, precipitation will be overspread across the entire area
after daybreak on Tuesday with snow for areas across the North
Country to start the day. Snow for areas of the higher terrain of
the North Country will accumulate to around 2 to 4 inches before
warm air advection changes most of the snow to rain. A few locations
in the highest terrain of the North Country may stay as a mix on
Tuesday and not change over to all rain. The best chance for
accumulating snow will be the southern portion of the Tug Hill where
upsloping southerly winds will enhance some of the snowfall. Higher
terrain of the Western Southern Tier may start as snow before
changing over to rain, with the potential for up to a slushy inch of
snowfall accumulation. A low level jet over the area late Monday
night into Tuesday morning will help enhance moisture transport and
warm air advection, resulting in the best chance for widespread
steady precipitation from around daybreak through around lunchtime.
The low level jet will also provide the area with some gusty winds
through the early afternoon. PWat values over the area will approach
eight tenths of an inch on Tuesday morning. Pwat values this high
are more normal for late in the Spring or early Fall. Steady
precipitation will taper off through the afternoon as the cold front
crosses the area. Cold air advection will start to cool
temperatures, but highs will reach the low to mid 40s for areas
south of Lake Ontario and the mid 30s to near 40 for the North
Country. Behind the cold front, showers that remain will start to
change back to a mix of rain/snow and eventually all snow as
temperatures cool.
Cold air advection will continue Tuesday night as another cold front
crosses the region, reinforcing the cold air advection, this will
cause 850H temperatures to drop to the -12C to -15C range by
Wednesday morning. With the cold air advection and some synoptic
moisture still available, a lake response will begin downwind of the
lakes. As of right now, snow looks like it should be light through
Tuesday night into early Wednesday morning before additional cold
air advection and an approaching trough for later Wednesday.
Temperatures on Tuesday night will be in the low to mid 20s, with a
few locations east of Lake Ontario in the teens.
&&
.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
A broad upper level longwave trough will span eastward from the
Great Lakes to New England on Wednesday through Thursday. This will
allow for the colder temperatures to remain in the area for a couple
of days, with Thursday shaping up to be the coldest day. Along with
this pattern, general WNW flow combined with increased lake
instability shall produce a few rounds of lake effect snow showers
east and southeast of the lakes. While the model guidances are
hinting at a pattern conducive for lake effect snow, it is too early
to pin point the exact details. As it appears currently, this
pattern favors a better chance of producing accumulating snow for
the lake snows off of Lake Ontario rather than Lake Erie. The best
potential for these bands look to occur when there is a lake to lake
connection from Lake Huron into Lake Ontario on Wednesday night
through Thursday morning.
Lake effect snows southeast of the lakes will continue through
Thursday night, while diminishing during the morning hours on Friday
as warm air is advected into the region by an area of broad high
pressure. High pressure looks to remain overhead for the remainder
of the weekend, resulting in a gradual warming trend with dry
conditions.
&&
.AVIATION /06Z MONDAY THROUGH FRIDAY/...
A weak cold front will dip across Lake Ontario early this 06Z
TAF period, with just a few flurries of snow near KART and later
KROC. This front will bring MVFR ceiling heights to much of the
region by daybreak, and for the higher terrain of the Southern
Tier, IFR ceiling heights are likely around sunrise and a few
hours thereafter.
High pressure will then cross the region today, with light winds
and flight conditions returning to VFR.
Winds will become southerly tonight, and breezy as a 50 knot LLJ
develops overnight. With the boundary layer mixed, LLWS will be
spotty. While the southerly winds continue the second half of
tonight, a swath of precipitation (starting as snow across
eastern TAF sites) will push into the region from the Ohio
Valley with flight conditions deteriorating to MVFR (and IFR in
snow).
Outlook...
Tuesday...MVFR/brief IFR with mixed rain and snow changing to rain,
then ending. LLWS possible.
Wednesday and Thursday...Mainly VFR...except for localized MVFR/IFR
in limited lake snows southeast of the lakes.
Friday...VFR.
&&
.MARINE...
While winds across Lake Ontario are starting to diminish...Small
Craft Advisory-level waves will persist into the early overnight
hours across far eastern portions of the lake. Winds and waves will
then drop off further following the passage of a weak cold front
overnight...though some choppy conditions will still persist.
Behind the front high pressure will cross the Lower Great Lakes
on Monday.
Low pressure will then track across the central Great Lakes and
southern Ontario province Monday night and Tuesday. Southerly winds
will increase late Monday night and Tuesday, which may potentially
require additional Small Craft headlines.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...None.
MARINE...Small Craft Advisory until 1 AM EST early this morning for
LOZ044-045.
&&
SYNOPSIS...Apffel/JJR
NEAR TERM...Apffel/JJR
SHORT TERM...SW
LONG TERM...EAJ
AVIATION...Thomas
MARINE...Apffel/JJRHazardous weather outlook, Feb 16, 2:55 PM EST, 12 hours 40 minutes before
Hazardous Weather Outlook National Weather Service Buffalo NY 255 PM EST Sun Feb 16 2020 NYZ001>005-010-011-013-014-172000- Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Northern Erie-Genesee- Livingston-Ontario- 255 PM EST Sun Feb 16 2020 This Hazardous Weather Outlook is for portions of western and north central New York. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ012-019>021-085-172000- Wyoming-Chautauqua-Cattaraugus-Allegany-Southern Erie- 255 PM EST Sun Feb 16 2020 This Hazardous Weather Outlook is for portions of western New York. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ006>008-172000- Oswego-Jefferson-Lewis- 255 PM EST Sun Feb 16 2020 This Hazardous Weather Outlook is for portions of central New York. .DAY ONE...This afternoon and tonight. The chance for hazardous weather is low. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Snow will develop early Tuesday morning. Several inches of accumulation is possible, especially east of Interstate 81 and near the Saint Lawrence River. Most of the precipitation will change to rain later Tuesday afternoon as temperatures warm above freezing. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-040-041-LOZ030-042>045-062>065-172000- Upper Niagara River and Buffalo Harbor- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- Lower Niagara River- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- Lake Ontario open waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- 255 PM EST Sun Feb 16 2020 This Hazardous Weather Outlook is for portions of Lake Erie and Lake Ontario. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf SLZ022-024-172000- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 255 PM EST Sun Feb 16 2020 This Hazardous Weather Outlook is for the New York waters of the Saint Lawrence River. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 17, 3:35 AM EST | Small Craft Advisory | BUF | 6 days | |
| Feb 17, 12:23 PM EST | Wind Advisory | BUF | Jefferson, Lewis | 28 hr |
Nearby
Winter Weather Advisories in New York, 2020Every winter weather advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.